Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 295, NWS Paducah, KY

June 21, 20114 counties in Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2011, 2:15 PM CDT for 4 counties in Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 2:15 PM CDT (19:15 UTC)
Expired
Jun 21, 2011, 2:37 PM CDT
In force
22 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Alexander County, IL, Johnson County, IL, Pulaski County, IL, Union County, IL

The radar

The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:20 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 21, 11:20 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1120 AM CDT TUE JUN 21 2011

.UPDATE...
UPDATE TO DISCUSSION SECTION FOR PUBLIC PRODUCT AND GRID UPDATES.
AVIATION SECTION UPDATED FOR UPCOMING TAF ISSUANCE.

&&

.DISCUSSION...
CONVECTION CONTINUES TO INCREASE OVER WESTERN AND MIDDLE TENNESSEE.
EXPECT THIS CONVECTION TO TRANSLATE NORTH/NORTHEAST...WITH HIGHEST
POPS OVER WESTERN KENTUCKY THIS AFTERNOON. MADE SOME ADJUSTMENTS
TO TEMPS AND DEW POINTS.

&&

.AVIATION...
NEW TAF ISSUANCE WILL INCORPORATE VICINITY THUNDER AT THE SITES AND
MAINLY LOW END VFR SCT-BKN...AT TIMES LOWERING INTO THE MVFR
CATEGORY. SOUTH/SOUTHWEST WINDS IN THE 5-15KT RANGE EXPECTED THROUGH
MIDDAY WEDNESDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 21, 4:04 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
404 AM CDT TUE JUN 21 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
404 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STORMS TODAY AND TONIGHT WILL INCLUDE A SLIGHT RISK OF SEVERE
WEATHER. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE
LATEST FLOOD INFORMATION. SOUTH TO SOUTHWEST WINDS MAY INCLUDE
SOME GUSTINESS IN THE 20S MPH TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS CONTINUES FOR MUCH OF THE PERIOD. THIS
INCLUDES A SLIGHT RISK OF SEVERE STORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED.

In the hours before

Local storm report, Jun 21, 8:39 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND GST     FORT CAMPBELL NORTH     36.65N 87.46W
06/21/2011  M61.00 MPH       CHRISTIAN          KY   ASOS

&&

CTN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:22 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, McCracken38 min
Jun 21, 2:30 PM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more103 min
Jun 21, 3:20 PM CDTAreal Flood AdvisoryPAHCaldwell, Crittenden, Henderson, Hopkins, Lyon, McLean and 4 more115 min
Jun 21, 9:11 AM CDTRiver Flood WarningPAHGallatin, Wayne, White28 days
Jun 21, 3:41 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne, White34 min
Jun 21, 4:09 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne18 min
Jun 21, 4:17 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Perry28 min
Jun 21, 4:44 PM CDTSevere Thunderstorm WarningPAHJefferson, Wayne46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.